# SDR CALA9900142

- Difficulty date: February 12, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N17407
- Make and model: Boeing 727243
- Aircraft serial: 21270
- Engine: Pwa JT8D9
- System (JASC): 3610 · Pneumatic Distribution System
- Part: Duct
- Condition: Failed
- Location: Nr 3 Engine
- Stage of operation: CL
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

NR 3 ENG FIRE WARNING ACTIVATED AFTER T/O FROM BWI.  THE A/C WAS RETURNED TO BWI WHERE IT LANDED W/O INCIDENT.  MX FOUND THE PNEUMATIC DUCT LEADING TO NR 3 NOSE COWL ANTI-ICE VALVE BLOWN.  THE NOSE COWL FLANGE FITTING FOR COWL ANTI-ICE INLET WAS ALSO BLOWN.  THE PNEUMATIC DUCT WAS REMOVED AND REPLACED.  THE NOSE COWL WAS ALSO REMOVED AND REPLACED IAW MM 71-10-21, PAGE 401-403.  THE NR 3 ENG WAS RUN AND OPS CHECKED GOOD.  FOUND A BROKEN CLAMP AFTER REMOVING THE OUTER SKIN OF THE NOSE COWL.  THE CLAMP BREAKAGE WAS DETERMINED TO BE THE CAUSE OF THE DUCT FAILURE DUE TO THE MOVEMENT THAT THE DUCT WAS ALLOWED AFTER THE CLAMP HAD BROKEN.  THIS MOVEMENT CONCENTRATED STRESS ON A SPECIFIC LOCATION CAUSING THE DUCT TO FAI
